Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having pain behind eye, pressure behind ears. Taking medicine for migraines and asthma. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
I have pain behind my right eye( similar to a bruised feeling) and pressure behind my ear as well on the skull where the ear piece of the glasses would fit. The right side is swollen. This I have swelling in the artery above my ear near my temple as well.with pain. This is all on the right side. The pressure worsens dramatically when bending over. I get very dizzy and tip to the side. I have episodes of slurred speeched and right eye drooping. My speech is slurred but because I am having trouble putting words together they come up jumbled and slow because my tongue moves funny and not the way i need it too and it is frustrating. My face droops on that side and it is very visible. I am a 35 yr old woman overweight on meds for blood pressure that is under control. I have been diagnosed with lupus, migraines, left ventricle englargement, mitral valve prolapse, autoimmune thryroid, chronic bronchitis, pleurisy, etc etc. as well as myasthenia gravis. I was hospitalized for suspected optic neurits and possible ms but they later ruled them both inconclusive? That was the first time that I had an episode and the facial drooping wasn't as bad, but the vision loss was. My right eye was very blurry and it had been my better eye. It is still not normal but they gave me high dose IV steroids and it improved some. Then a few months later had a severe episode of what my family called my face "melting" and had a severe headache and what we thought was one of my hypoglycemic attacks but much worse. My face drooped on one side , my vision blurred on that side and when I tried to take a drink with a straw it came running out of my mouth. The drs thought complicated migraine or stroke and then decided against stroke and tested for myasthenia. The testing came back negative but diagnosed me anyway. I have trouble swallowing and also wake up biting my tongue sometimes at night.Since then I have had at least twice that I have been unable to see light with that eye. It was completely dark with that eye only but fine with the other one. As far as general health, I have numbness in my hands, feet and legs, bruises that don't go away on my ankles and have edema. I have many other unrelated problems refulx, hiatial hernia, inflamation of the colon & stomach & arthritis, low b12 etc. But it could be much worse. Thank you so much for any ideas you may have. I am on Topamax 150 mg 3x day for migraines & asthma & allergy medicine as well to control sinus issues & estratest for a complete hysterectomy 10 years ago. I will list all meds & surgeries if needed. I was told I need my tonsils out as well. I just would like to figure out why I have such trouble with that side of my head and then can't speak properly or see as well..
Posted Wed, 25 Jul 2012 in Brain and Spine
Answered by Dr. Pratap Sanchetee 5 hours later
Thanks for writing in.
I have gone through the details provided by you and unfortunately you have multiple diseases and suffering a lot.
There are many possibilities and among them I consider arteritis (inflammation of arteries) related to connective tissue disorder or cerebral venous thrombosis. Another strong possibility is Temporal arteritis. A repeat MRI study (plain as well as contrast) along with MR Angiogram and MR venogram is needed to look for the vessels in brain. Other routine investigations may also be done. In view of vision involvement, your doctor can consider intravenous methylprednisolone and if needed other immunosuppressants as well.
Let me know if I can address any more concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor